Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Mar 6, 2011, 8:41 PM EST for Montgomery County, Pulaski County, Virginia. It took effect at Mar 6, 2011, 11:04 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 8:41 PM EST (01:41 UTC)
- In effect from
- Mar 6, 2011, 11:04 PM EST
- Expired
- Mar 7, 2011, 8:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at Radford (RDFV2). The gauge peaked at 14.36 ft at Mar 6, 2011, 11:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
936 WGUS41 KRNK 070141 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 841 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... NEW RIVER AT RADFORD AFFECTING MONTGOMERY AND PULASKI COUNTIES FOR THE NEW RIVER...INCLUDING RADFORD...MINOR FLOODING IS FORECAST. HEAVY RAIN OF 3 TO 5 INCHES IN THE HEADWATERS OF THE NEW RIVER IS EXPECTED TO CAUSE A RISE TO JUST ABOVE FLOOD STAGE AT RADFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC121-155-071341- /O.NEW.KRNK.FL.W.0004.110307T1100Z-110308T0100Z/ /RDFV2.1.ER.110307T1100Z.110307T1200Z.110307T1900Z.NO/ 841 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE NEW RIVER AT RADFORD. * FROM LATE THIS EVENING UNTIL MONDAY EVENING. * AT 08PM SUNDAY THE STAGE WAS...11.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR 14.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 14.0 FEET...RIVERSIDE PARKING LOTS ARE AFFECTED * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.9 FEET ON SEP 29 2004. $$
3 follow-up statements
113 WGUS81 KRNK 070410 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1110 PM EST SUN MAR 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... NEW RIVER AT RADFORD AFFECTING MONTGOMERY AND PULASKI COUNTIES AND RADFORD CITY. THE NEW RIVER AT RADFORD WAS NEAR FLOOD STAGE...AND CONTINUES TO RISE. THE RIVER IS NOW EXPECTED TO CREST AROUND 15.5 FEET...OR ABOUT 1.5 FEET ABOVE THE FLOOD STAGE OF 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 600 AM. && VAC121-155-750-071210- /O.EXT.KRNK.FL.W.0004.110307T0404Z-110308T0200Z/ /RDFV2.1.ER.110307T0336Z.110307T1200Z.110307T2000Z.NO/ 1110 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE NEW RIVER AT RADFORD. * FROM TONIGHT UNTIL MONDAY EVENING * AT 10PM SUNDAY THE STAGE WAS 13.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO CONTINUE TO RISE TO NEAR 15.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. AT 14.0 FEET...RIVERSIDE PARKING LOTS ARE AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.9 FEET ON SEP 29 2004. $$
658 WGUS81 KRNK 071007 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 507 AM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. NEW RIVER AT RADFORD AFFECTING MONTGOMERY AND PULASKI COUNTIES FOR THE NEW RIVER...INCLUDING RADFORD...MINOR FLOODING IS FORECAST. THE NEW RIVER AT RADFORD WAS NEAR FLOOD STAGE...AND MAY RISE TO CREST AROUND 15.5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON MONDAY. && VAC121-155-071807- /O.CON.KRNK.FL.W.0004.000000T0000Z-110308T0200Z/ /RDFV2.1.ER.110307T0313Z.110307T1200Z.110307T2000Z.NO/ 507 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE NEW RIVER AT RADFORD. * FROM THIS MORNING UNTIL THIS EVENING * AT 04 AM MONDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. AT 16.0 FEET... GAZEBO AT CITY PARK INUNDATED.. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.9 FEET ON SEP 29 2004. $$
470 WGUS81 KRNK 071300 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 800 AM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... NEW RIVER AT RADFORD AFFECTING CITY OF RADFORD...MONTGOMERY AND PULASKI COUNTIES ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DUE TO REDUCED RELEASES FROM BOTH LEESVILLE AND CLAYTOR DAMS THE AMOUNT OF WATER FLOWING DOWNSTREAM FROM THESE PROJECTS ALONG BOTH THE ROANOKE AND NEW RIVERS WILL BE LESS THAN PREVIOUSLY FORECAST. ALTHOUGH FLOOD STAGE IS NOT EXPECTED TO BE REACHED THE LEVEL IN THE RIVERS WILL REMAIN HIGH FOR SEVERAL DAYS. CRESTS HAVE ALREADY OCCURRED EARLY THIS MORNING ON THE NEW RIVER AT RADFORD AND ROANOKE RIVER AT ALTAVISTA. FURTHER DOWNSTREAM ON THE ROANOKE RIVER RISING STAGES WILL STILL BE OCCURRING FURTHER DOWNSTREAM ALONG THE RIVER AT BROOKNEAL AND RANDOLPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THIS IS THE FINAL STATEMENT FOR THIS EVENT. && VAC121-155-750-071330- /O.CAN.KRNK.FL.W.0004.000000T0000Z-110308T0200Z/ /RDFV2.1.ER.110307T0313Z.110307T0400Z.110307T0436Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE NEW RIVER AT RADFORD. * AT 07AM MONDAY THE STAGE WAS 12.5 FEET. * THE RIVER WILL FALL TO AROUND 10 FEET BY TONIGHT. * FLOOD STAGE IS 14.0 FEET. $$ VAC031-143-071330- /O.CAN.KRNK.FL.W.0008.000000T0000Z-110308T0020Z/ /ALTV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT ALTAVISTA. * AT 07AM MONDAY THE STAGE WAS 12.9 FEET. * THE RIVER WILL FALL TO AROUND 10 FEET BY TONIGHT. * FLOOD STAGE IS 18.0 FEET. $$ VAC031-037-083-071330- /O.CAN.KRNK.FL.W.0009.000000T0000Z-110308T0705Z/ /BROV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT BROOKNEAL. * AT 06AM MONDAY THE STAGE WAS 14.5 FEET. * THE RIVER WILL RISE TO NEAR 20 FEET BY THIS EVENING AND THEN BEGIN TO FALL RAPIDLY. * FLOOD STAGE IS 23.0 FEET. $$ VAC037-083-071330- /O.CAN.KRNK.FL.W.0007.000000T0000Z-110309T1305Z/ /RNDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT RANDOLPH. * AT 06AM MONDAY THE STAGE WAS 10.3 FEET. * THE RIVER WILL RISE TO NEAR 20 FEET BY TOMORROW MORNING AND THEN BEGIN TO FALL DURING THE DAY. * FLOOD STAGE IS 21.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:05 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 6, 7:05 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SLIDE SLOWLY EAST
AND OFF THE COAST TONIGHT. HIGH PRESSURE WILL MOVE INTO MOUNTAINS
MONDAY AND STAY IN CONTROL INTO TUESDAY NIGHT. ANOTHER FRONT
AFFECTS US BY THE WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ANOTHER UPDATE TO DROP THE EXPIRING FLOOD WATCH THIS EVENING AS
MOST OF THE RAIN IS NOW EXITING TO THE NE. COULD STILL SEE SOME
SMALL STREAM FLOODING PER RUNOFF THIS EVENING AND ADDED RIVER
FLOODING INTO MONDAY...OTRW ALL THE SIG RAIN HAS ENDED. ALSO
LOWERED TEMPS A LITTLE BASED ON CURRENT OBS ALTHOUGH EXPECT
WINDS/MIXING TO HOLD READINGS UP A BIT OVERNIGHT. NO OTHER CHANGES
FOR NOW.
PREVIOUS DISCUSSIONS BELOW...
QUICK UPDATE TO ALLOW THE WINTER WX ADVISORY TO EXPIRE EARLY THIS
EVENING. COULD STILL BE SOME POCKETS OF LIGHT SNOW OR FLURRIES BUT
NOT EXPECTING MUCH IN THE WAY OF ADDED SNOW ACCUMULATION. HOWEVER
SOME AREAS OF BLACK ICE MAY BE POSSIBLE LATER ON. WILL KEEP THE
FLOOD WATCH GOING FOR ANOTHER HOUR GIVEN HEAVY RAIN STILL ACROSS
THE NE OTRW FEW ADDED CHANGES FOR NOW.
COMMA HEAD OF PRECIP CONTINUES TO BE SLOW TO MOVE NE AS HUNG UP
WITH WAVES JUST TO THE SW AND BEING UNDERCUT BY COLD AIR WHICH HAS
RESULTED IN A CONTINUATION OF HEAVY SNOW OVER THE NW. LAST BAND
MAY PUSH TOTALS TO ABOVE WINTER STORM WARNING CRITERIA BUT WONT
UPGRADE SINCE NEAR THE END OF THE EVENT AND EXPECTING ONLY HIGHER
TOTALS IN SPOTS. THUS WILL WORD FOR LOCALLY HIGHER AMOUNTS. ALSO
INCLUDED THE NW NC MTNS IN THE ADVISORY THROUGH EARLY THIS EVENING
TO ACCOUNT FOR A QUICK 1-3 INCHES OF SNOW AT ELEVATION IN THE NEXT
FEW HOURS. OTRW SNOW BAND MOVING EAST SHOULD PUSH OUT TO NEAR THE
BLUE RIDGE BEFORE THE ENTIRE AREA FINALLY SHIFTS NE BY SUNSET.
SINCE THE SMALL STREAM FLOOD THREAT WHERE THE CHANGE TO SNOW HAS
OCCURRED HAS DIMINISHED...PLAN TO DROP THE FFA IN THE FAR WEST
WITH THIS PACKAGE BUT LET RIDE ALONG THE BLUE RIDGE A BIT LONGER
INTO EARLY THIS EVENING. WONT EXTEND OUT INTO THE PIEDMONT ALTHO
SOME LOCALIZED FLOODING POSSIBLE THERE UNTIL THE HEAVIER BANDS OF
RAIN TAPER. OTRW WILL CONTINUE WITH HIGH POPS INTO THIS EVENING
BUT QUICKLY CUTTING BACK TO CHANCE OR LESS AFTER DARK WHEN MOST
GUIDANCE SHOWS THE MAIN CORRIDOR OF LIFT TO THE NE. EXPECT SOME
UPSLOPE -SHSN ACROSS THE NW THRU LATE TONIGHT ONCE THE MAIN BATCH
EXITS BUT ONLY LIGHT AMOUNTS GIVEN DEEPER RH BEING TAKEN TO THE
NE. OTHER CONCERN IS GUSTY NORTH/NW WINDS IN THE WAKE OF THE
SYSTEM AS GUIDANCE SHOWS A SURGE TO AROUND 40 KTS AT 85H WHICH
COULD BRIEFLY SPILL SOME SPOTS INTO LOW END WIND ADVISORY LEVELS.
AT THIS POINT THINK TOO IFFY TO UPGRADE TO AN ADVISORY ALTHOUGH
SOMETHING TO WATCH.
GIVEN MIXING AND ONLY GLANCING COLD ADVECTION...STAYED CLOSER TO THE
WARMER MAV FOR LOWS BUT STILL MOSTLY 20S MOUNTAINS AND AROUND 30 OUT
EAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE...CENTERED NORTH OF THE GREAT LAKES...WILL CONTINUE TO
BUILD INTO THE REGION ON MONDAY...WITH NORTHWESTERLY DOWNSLOPE
WINDS BEHIND THE FRONT ALLOWING CLOUDS TO DIMINISH THROUGH THE
MORNING AND EARLY AFTERNOON. EXPECT OUR WINDS TO BECOME NORTHEASTERLY
EARLY TUESDAY MORNING AS THE RIDGE OF HIGH PRESSURE SLIDES
EASTWARD...BECOMING WEDGED AGAINST THE EASTERN SLOPES OF THE
APPALACHIANS. DESPITE MOSTLY CLEAR SKIES...THE PRESENCE OF THE HIGH
PRESSURE WEDGE AND THE WET SOILS FROM RECENT RAINFALL WILL RESULT
IN AFTERNOON TEMPERATURES SLIGHTLY BELOW GUIDANCE ACROSS OUR
REGION. ALSO KEPT TEMPERATURES LOWER WHERE SEVERAL INCHES OF
SNOWFALL OCCURRED IN THE WEST.
CLOUDINESS INCREASES LATE TUESDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST...AND SHOWER ACTIVITY MOVES INTO THE AREA LATE
WEDNESDAY MORNING. FORECAST MODELS ARE AGAIN DIVERGENT AS TO HOW
MUCH PRECIPITATION WE CAN EXPECT WITH THIS NEXT SYSTEM. THE NAM
MODEL IS ONCE AGAIN THE MOST AGGRESSIVE WITH THE PRECIPITATION
AMOUNTS HEADING INTO WEDNESDAY NIGHT...WHILE THE GFS MODEL IS
LEAST AGGRESSIVE AND THE ECMWF MODEL SORT OF SPLITS THE
DIFFERENCE. CONSIDERING ALL MODELS ARE IN AGREEMENT OF A WAVE
DEVELOPING ALONG THE FRONT WEDNESDAY NIGHT...WILL LEAN TOWARD A
BLEND OF THE ECMWF AND THE NAM FOR PRECIPITATION DURING THE NIGHT...
WITH 1 TO 1.5 INCHES...AND LOCALLY HIGHER AMOUNTS...POSSIBLE
ACROSS OUR REGION.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THURSDAY
MORNING AS THE WAVE AND ASSOCIATED COLD FRONT BEGIN TO MAKE THEIR WAY
EAST OF OUR REGION. AS THIS SYSTEM DEPARTS...ANOTHER DOME OF HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE CENTRAL PLAINS...WHICH
WILL HELP KEEP OUR WINDS NORTHWESTERLY HEADING INTO NEXT WEEKEND.
THE ONLY OTHER WEATHER SYSTEM WHICH WILL BE OF CONCERN IN OUR
EXTENDED PERIOD WILL ARRIVE NEXT SUNDAY...WHEN A CLIPPER COLD
FRONT WILL TRIGGER SHOWER ACTIVITY WEST OF THE BLUE RIDGE.
TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO REMAIN
NEAR NORMAL FOR THE FIRST HALF OF MARCH.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
COLD FRONT AND DEEPENING LOW PRESSURE IS OVER ERN VA NOW...AND
MOVING EAST...ALONG WITH HEAVIER RAINFALL. THERE WILL BE A PERIOD
OF STRONG GUSTY WINDS FROM THE NORTHWEST IN THE WAKE OF THIS LOW
PRESSURE SYSTEM. ROA AND BLF WILL SEE GUSTS UP TO 30 KNOTS THROUGH
AROUND 100 AM. CIGS WILL CONTINUE LIFTING AND SCATTERING OUT EAST
OF THE BLUE RIDGE...INCLUDING ROA...LYH AND DAN. UPSLOPE IFR CIG
AT BLF...AND MVFR AT LWB...IS EXPECTED TO CONTINUE THROUGH THE
NIGHT...THEN SCATTER OUT TOWARD DAYBREAK.
VFR CONDITIONS ARE EXPECTED ALL SITES MONDAY MORNING...LASTING
THROUGH TUESDAY.
ON WEDNESDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE AREA
QUICKLY FOLLOWED BY ANOTHER COLD FRONT THURSDAY MORNING. LOOK FOR
A RETURN OF LIGHT PRECIPITATION WEDNESDAY...ALONG WITH AREAS OF
SUB-VFR CIGS. RAINFALL MAY BECOME HEAVY WEDNESDAY NIGHT...ALONG
WITH IFR CIGS/VSBYS. SHOULD SEE IMPROVING CONDITIONS BEHIND THE FRONT
THU ALTHOUGH LOW CIGS AND SHOWERS MAY LINGER ACROSS THE EAST ON
THURSDAY WITH UPSLOPE MVFR CIGS/-SHRA POSSIBLE SE WVA AS WELL.
&&
.HYDROLOGY...
ALTHOUGH RAINFALL WILL BE ENDING EARLY THIS EVENING...RUNOFF FROM
THE 2 TO 5 INCHES OF RAIN SEEN DURING THE PAST 36 HOURS WILL
CONTINUE TO RESULT IN SMALL STREAM AND RIVER FLOODING OVERNIGHT
INTO MONDAY. ANOTHER ROUND OF HEAVY RAINFALL WILL BE POSSIBLE
AGAIN LATER IN THE WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ011-013-014-
016>020-022>024-032>035.
NC...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NCZ003-019.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/JJ
HYDROLOGY...Hazardous weather outlook, Mar 6, 6:49 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 649 PM EST SUN MAR 6 2011 NCZ003-019-VAZ011>014-017>020-022>024-032>035-WVZ044-080000- SURRY-WILKES-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MONROE- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-080000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-043-045-080000- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING OF RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-016-080000- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. NORTH TO NORTHWEST WINDS COULD GUST TO 45 MPH OR STRONGER AT TIMES ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND AROUND FANCY GAP. IN ADDITION...ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING OF RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 6, 8:00 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLOOD 3 WNW NEWPORT 37.30N 80.54W
03/06/2011 GILES VA DEPT OF HIGHWAYS
BRICKYARD ROAD IMPASSABLE
&&
EVENT NUMBER RNK1100044
PWLocal storm report, Mar 6, 8:02 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLOOD GLASGOW 37.63N 79.45W
03/06/2011 ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS FLOODING ON
SEVERAL MINOR ROADS ACROSS THE COUNTY THIS EVENING.
0400 PM HEAVY RAIN GLASGOW 37.63N 79.45W
03/06/2011 E0.00 INCH ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS TREES DOWN DUE
TO HEAVY RAIN THIS AFTERNOON. ONE TREE FELL IN GLASGOW
AROUND 4 PM. ONE TREE FELL NEAR LEXINGTON AROUND 5 PM.
&&
16Local storm report, Mar 6, 8:03 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLOOD 2 NE KIMBALLTON 37.38N 80.66W
03/06/2011 GILES VA DEPT OF HIGHWAYS
SNIDERTOWN ROAD IMPASSABLE
&&
EVENT NUMBER RNK1100046
PWLocal storm report, Mar 6, 8:06 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLOOD LITHIA 37.48N 79.74W
03/06/2011 BOTETOURT VA DEPT OF HIGHWAYS
ROUTE 640 IMPASSABLE
&&
EVENT NUMBER RNK1100047
PWLocal storm report, Mar 6, 8:08 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD 2 SW BROADFORD 36.90N 81.69W
03/06/2011 SMYTH VA DEPT OF HIGHWAYS
BEAVER CREEK ROAD IMPASSABLE
&&
EVENT NUMBER RNK1100048
PWLocal storm report, Mar 6, 8:10 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
810 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD 3 E BROADFORD 36.92N 81.62W
03/06/2011 SMYTH VA DEPT OF HIGHWAYS
CLIFF VIEW ROAD IMPASSABLE
&&
EVENT NUMBER RNK1100049
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:57 PM EST | River Flood Warning | RNK | Halifax | 48 hr |
| Mar 6, 9:02 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 11 hr |
| Mar 6, 10:09 PM EST | Areal Flood Warning | RNK | Pulaski | 9 hr |
| Mar 6, 11:02 PM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 9 hr |
| Mar 6, 11:02 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 9 hr |
| Mar 7, 3:36 AM EST | Wind Advisory | RNK | Carroll, City of Galax | 4 hr |
| Mar 7, 4:17 AM EST | Areal Flood Warning | RNK | Alleghany, Botetourt | 6 hr |
| Mar 7, 10:29 AM EST | River Flood Warning | RNK | Charlotte, Halifax | 22 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.